Healthcare & Clinical Formulas
SCORAD Index & Objective oSCORAD for Atopic Dermatitis (Eczema)
Calculate total SCORAD = A/5 + 3.5*B + C (0–103) and Objective oSCORAD = A/5 + 3.5*B (0–83) from BSA extent A (0–100%), 6-sign intensity B (0–18), and pruritus + sleep-loss VAS C (0–20) to guide biologic therapy eligibility.
How SCORAD weights surface area (20%), lesion intensity (60%), and patient itch/sleep (20%)!
Developed by the European Task Force on Atopic Dermatitis (Dermatology, 1993), SCORing Atopic Dermatitis (SCORAD) balances clinician-measured skin inflammation with patient-reported burden across three weighted blocks: (A) Rule-of-Nines Body Surface Area affected (0–100%, weighted A / 5 = max 20 pts), (B) Intensity sum across 6 clinical signs—erythema, edema/papulation, oozing/crusting, excoriation, lichenification, and dryness of uninvolved skin—each graded 0–3 (0–18 total, weighted 7 * B / 2 = 3.5 * B = max 63 pts), and (C) Subjective 72-hour Visual Analog Scale for pruritus (0–10) + sleeplessness (0–10) (0–20 pts, max 20 pts), reaching a theoretical maximum of 103.0!
Clinical trials and biologic prior-authorization criteria (e.g., dupilumab / JAK inhibitors) stratify total SCORAD into Mild (<25), Moderate (25–50), and Severe (>50), while also tracking Objective oSCORAD = A/5 + 3.5*B (0–83, Severe >40)! For a patient with A = 30% BSA, Intensity B = 9/18, and Itch+Sleep VAS C = 12/20: oSCORAD = 37.5 and total SCORAD = 6.0 + 31.5 + 12.0 = 49.5 (upper Moderate); worsening intensity to B = 12 pushes SCORAD to 60.0 (Severe >50)!
| Atopic Dermatitis Presentation | Objective oSCORAD (0–83) | Total SCORAD (0–103) | Clinical Severity Band |
|---|---|---|---|
| Localized Flexural Flare (A=10%, B=3, C=4) | 12.5 | 16.5 | Mild Eczema (<25) |
| Widespread Subacute Flare (A=30%, B=9, C=12) | 37.5 | 49.5 | Moderate Eczema (25–50) |
| Lichenified Severe Flare (A=30%, B=12, C=12) | 48.0 | 60.0 | Severe Eczema (>50: Systemic/Biologic) |
Total SCORAD Composite Index = A / 5 + 3.5 * B + C (0–103)
Validates bounded clinical ranges (0 <= A <= 100, 0 <= B <= 18, 0 <= C <= 20) and evaluates A / 5 + 3.5 * B + C.
=IF(OR(B2 < 0, B2 > 100, B3 < 0, B3 > 18, B4 < 0, B4 > 20), "Invalid SCORAD Subscore", ROUND(B2 / 5 + 3.5 * B3 + B4, 1))SCORAD Clinical Severity Stratification (Mild <25, Moderate 25–50, Severe >50)
Classifies total SCORAD into Mild (<25), Moderate (25–50), or Severe (>50).
=IF(OR(B2 < 0, B2 > 100, B3 < 0, B3 > 18, B4 < 0, B4 > 20), "Invalid SCORAD Subscore", IF(B2 / 5 + 3.5 * B3 + B4 > 50, "Severe Atopic Dermatitis (>50)", IF(B2 / 5 + 3.5 * B3 + B4 >= 25, "Moderate Atopic Dermatitis (25-50)", "Mild Atopic Dermatitis (<25)")))Try the example
Use the original values or change them to test your understanding.